Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 113, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jul 27, 2007, 7:05 PM EDT for Lee County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 7:05 PM EDT (23:05 UTC)
- Expired
- Jul 27, 2007, 7:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Lee County, FL
The radar
The Tampa radar (KTBW), 144 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 11.1 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1450 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1063 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTBW 272306
SVRTBW
FLC071-272330-
/O.NEW.KTBW.SV.W.0113.070727T2305Z-070727T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
705 PM EDT FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LEE COUNTY IN FLORIDA.
* UNTIL 730 PM EDT
* AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL AND
DAMAGING 60 MPH WINDS...OVER WESTERN LEE COUNTY...MOVING SOUTHWEST
AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ESTERO.
FORT MYERS BEACH.
PUNTA RASSA.
SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323.
&&
LAT...LON 2651 8201 2659 8185 2650 8174 2638 8188
2642 8192 2645 8197 2647 8199 2647 8201
2648 8203
TIME...MOT...LOC 2305Z 052DEG 20KT 2644 8195
$$
241 follow-up statement
000
WWUS52 KTBW 272324
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
722 PM EDT FRI JUL 27 2007
FLC071-272332-
/O.EXP.KTBW.SV.W.0113.000000T0000Z-070727T2330Z/
LEE-
722 PM EDT FRI JUL 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEE COUNTY WILL EXPIRE
AT 730 PM EDT...
AT 710 PM EDT...THE PUBLIC REPORTED NICKEL SIZE HAIL AT FORT MYERS
BEACH AND AT 715 PM THE PUBLIC REPORTED PENNY SIZE HAIL AT FORT
MYERS BEACH.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE
THUNDERSTORM WAS NOW 7 MILES SOUTHEAST OF SANIBEL...MOVING SOUTHWEST
AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
THE BARRIER ISLANDS.
THE SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING...
PENNY SIZE HAIL.
60 MPH WIND GUSTS.
THE STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
&&
LAT...LON 2651 8201 2659 8185 2650 8174 2638 8188
2642 8192 2645 8197 2647 8199 2647 8201
2648 8203
TIME...MOT...LOC 2322Z 052DEG 20KT 2638 8203
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 1:31 PM EDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 27, 1:31 PM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 131 PM EDT FRI JUL 27 2007 .SHORT TERM (TONIGHT - SUNDAY)...FIRST...MID AND HIGH CLOUDS WITH SOME LIGHT RAIN CONTINUE TO STREAM SOUTHEAST ACROSS THE NATURE COAST. THIS AREA WILL PROBABLY NOT HEAT UP ENOUGH TO HAVE SIGNIFICANT THUNDERSTORM DEVELOPMENT...EXCEPT PERHAPS IN SUMTER COUNTY WHERE TEMPERATURES ARE IN THE UPPER 80S AT THIS TIME. ELSEWHERE...SHOWERS AND STORMS WILL SOON DEVELOP IF THEY HAVENT ALREADY AND ACTIVITY WILL LIKELY PERSIST INTO THE EVENING HOURS. FOR THE WEEKEND...THE SCENARIO HASNT CHANGED MUCH SINCE YESTERDAY. WEAK HIGH PRESSURE OVERHEAD WILL SHIFT TO SOUTH FLORIDA BY SUNDAY. MOISTURE SLOWLY INCREASES THROUGH THE PERIOD...SO IT LOOKS LIKE SATURDAY WILL BE THE BETTER OF THE 2 WEEKEND DAYS. ON SATURDAY...LIGHT WINDS UNDER THE RIDGE AXIS WILL ALLOW AFTERNOON SEA BREEZES TO MOVE INLAND...WITH THE BEST CHANCE OF STORMS OVER THE INTERIOR AND SOUTHWEST. POPS RIGHT ALONG THE COAST WILL ONLY BE AROUND 40 PERCENT...WITH MANY COASTAL COMMUNITIES REMAINING DRY. ON SUNDAY...WITH THE RIDGE AXIS TO THE SOUTH...THE BEST CHANCE OF SHOWERS AND STORMS WILL BE IN THE MORNING HOURS NEAR THE COAST... THEN ACROSS THE INTERIOR DURING THE AFTERNOON. TEMPERATURES WILL BE DEPENDENT ON CLOUDS...SHOWERS AND SEA BREEZES...BUT OVERALL EXPECT HIGHS TO BE NEAR AVERAGE WHILE LOW TEMPERATURES... ESPECIALLY NEAR THE COAST NORTH OF TAMPA BAY WILL RUN A BIT ABOVE. .LONG TERM (SUNDAY NIGHT - FRIDAY)...LITTLE CHANGE IN FORECAST THINKING. A LONGWAVE TROF WITH AXIS ALONG THE EASTERN SEABOARD WILL BECOME POSITIVELY TILTED EARLY NEXT WEEK BEFORE CUTTING OFF ON WEDNESDAY. SUBSEQUENT CUTOFF LOW THEN EXPECTED TO DRIFT SW TOWARD THE GOM. ALONG THE WAY...A SERIES OF SHORT WAVES MOVING AROUND THE BASE OF THIS TROF WILL COMBINE WITH DEEP W-SW FLOW AND HIGH PW (>=2.25 INCHES) TO PRODUCE ABOVE NORMAL CHANCE FOR RAIN CHANCES MONDAY THRU EARLY THURSDAY. DURING THIS TIME...LOOKS LIKE HIGHEST RAIN CHANCES WILL BE ACROSS THE NORTHERN 2/3 OF OUR CWA...AS SUCH WILL CARRY 60 POPS NORTH OF SRQ AND 50 POPS SOUTH. BY FRIDAY...RIDGE MAY TRY TO BUILD BACK ACROSS FROM THE EAST WITH GRADUALLY LOWERING PWS AS THE DEEP MOISTURE BAND LIFTS NORTH...SO WILL TREND BACK TO NEAR-CLIMO 50 POPS FOR THE DAYTIME FRIDAY. CLOUDS AND RAIN WILL LIMIT DAYTIME HEATING...SO HIGHS DURING THE LONG TERM PERIOD MAY RUN A FEW DEGREES BELOW NORM. && .AVIATION...LARGE AREA OF MID AND HIGH CLOUDS WITH SOME EMBEDDED LIGHT RAIN APPROACHING THE NORTHERN TERMINALS ATTM. EVEN WITH THE LIGHT RAIN...GIVEN MID-HI CIGS...THINK FLT CONDITIONS WILL REMAIN VFR AT THOSE TERMINALS THE REST OF TODAY. FARTHER SOUTH WHERE THE AIRMASS IS MORE UNSTABLE (MORE SUNSHINE THUS FAR TODAY)...SCATTERED TSTMS EXPECTED TO DEVELOP THIS AFTERNOON. WILL CARRY A TEMPO PERIOD OF TSTMS WITH ASSOC MVFR CONDITIONS LATER THIS AFTERNOON...THEN CONDITIONS RETURNING TO VFR TONIGHT. && .MARINE...NO SIGNIFICANT IMPACTS THROUGH SUNDAY...THEN INCREASING WESTERLY WINDS WILL KICK SEAS UP SOME AS A TROUGH OF LOW PRESSURE DROPS INTO THE SOUTHEASTERN STATES NEXT WEEK. WE MAY NEED SMALL CRAFT EXERCISE CAUTION HEADLINES LATE MONDAY AND INTO TUESDAY. && .FIRE WEATHER...NO FIRE WEATHER PROBLEMS ANTICIPATED. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 90 76 90 / 20 50 40 50 FMY 74 91 74 91 / 20 60 20 60 GIF 74 92 75 92 / 30 60 20 60 SRQ 74 90 75 90 / 20 40 20 50 BKV 69 90 71 90 / 20 50 20 60 SPG 80 90 80 90 / 20 40 40 50 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE....JILLSON LONG TERM/AVIATION...PETRO
Hazardous weather outlook, Jul 27, 5:10 AM EDT, 13 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 510 AM EDT FRI JUL 27 2007 FLZ039-042-043-048>052-055>057-060>062-065-272115- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 510 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP OVER THE COASTAL COUNTIES THIS AFTERNOON AND SPREAD INLAND DURING THE DAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS EACH AFTERNOON MAY PRODUCE WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND VERY HEAVY RAIN. NUMEROUS THUNDERSTORMS WILL DEVELOP MONDAY AND TUESDAY MAINLY NORTH OF TAMPA AHEAD OF A WEAK FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Special weather statement, Jul 27, 5:59 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 559 PM EDT FRI JUL 27 2007 FLZ061-272245- DE SOTO- 559 PM EDT FRI JUL 27 2007 ...STRONG THUNDERSTORM WILL AFFECT DESOTO COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 10 MPH...WILL AFFECT RURAL CENTRAL DESOTO COUNTY...JUST SOUTHEAST OF ARCADIA...UNTIL 645 PM EDT. GUSTY WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL OCCUR. MOTORISTS CAN EXPECT PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
Special weather statement, Jul 27, 6:52 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 652 PM EDT FRI JUL 27 2007 FLZ065-272330- LEE- 652 PM EDT FRI JUL 27 2007 ...STRONG THUNDERSTORM WILL AFFECT SOUTHERN LEE COUNTY... A THUNDERSTORM...MOVING SOUTHEAST AT 5 MPH...WILL AFFECT WHISKEY CREEK...PAGE PARK-PINE MANOR...FORT MYERS VILLAS AND ESTERO...UNTIL 730 PM EDT. GUSTY WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:53 PM EDT | Special Marine Warning | TBW | 37 min | |
| Jul 27, 7:30 PM EDT | Special Marine Warning | TBW | 30 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.